Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The AR-property for Roberts' example
of a compact convex set with no extreme points
Part 2: Application to the example

Authors: Nguyen To Nhu, Jose M. R. Sanjurjo and Tran Van An
Journal: Proc. Amer. Math. Soc. 125 (1997), 3089-3098
MSC (1991): Primary 54C55; Secondary 54D45
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this second part of our paper, we apply the result of Part 1 to show that the compact convex set with no extreme points, constructed by Roberts (1977), is an AR.

References [Enhancements On Off] (What's this?)

  • [BD] C. Bessaga and T. Dobrowolski, Some open problems on the border of infinite dimensional topology and functional analysis, Proceedings of the international conference on geometric topology, PWN, Warszawa 1980.
  • [CDM] D. Curtis, T. Dobrowolski and J. Mogilski, Some applications of the topological characterizations of the sigma-compact spaces $\ell ^2_f$ nad $\Sigma $, Trans. Amer. Math. Soc. 284(1984), 837-847. MR 86i:54035
  • [DM] T. Dobrowolski and J. Mogilski, Problems on topological classification of incomplete metric spaces, Open problems in topology, J. van Mill and G. M. Reed (Editors) Elsevier Science Publishers B. V. North-Holand 1990. MR 92c:54001
  • [G] R. Geoghegan, Open problems in infinite dimensional topology, Topology Proceedings, 4(1979), 287-330. MR 82a:57015
  • [K1] V. Klee, Shrinkable neighbourhoods in Hausdorff linear spaces, Math. Ann. 141(1960), 281-285. MR 24:A1003
  • [K2] V. Klee, Leray-Schauder theory without local convexity, Math. Ann. 141(1960), 286-296. MR 24:A1004
  • [KM] M. G. Krein and D. P. Milman, On extreme points of regular convex sets, Studia Math. 9(1940), 133-138. MR 3:90a
  • [KP] N. J. Kalton and N. T. Peck, A re-examination of Roberts' example of a compact convex set with no extreme points, Math. Ann. 253(1980), 89-101. MR 82h:46055
  • [KPR] N. J. Kalton, N. T. Peck and J. W. Roberts, An $F$-space sampler, London Math. Soc. Lecture Note Series 89(1984). MR 87c:46002
  • [N1] Nguyen To Nhu, Investigating the ANR-property of metric spaces, Fund. Math. 124(1984), 243-254; Correction, Fund. Math. 141(1992), 297. MR 86d:54018, MR 93k:54042
  • [N2] Nguyen To Nhu, The finite dimensional approximation property and the AR-property in needle point spaces, J. London Math. Soc. (to appear).
  • [NS] Nguyen To Nhu and Katsuro Sakai, The compact neighborhood extension property and the local equi-connectedness, Proc. Amer. Math. Soc. 121(1994), 259-265. MR 94g:54009
  • [NT1] Nguyen To Nhu and Le Hoang Tri, Every needle point space contains a compact convex AR-set with no extreme points, Proc. Amer. Math. Soc. 120(1994), 1261-1265. MR 94f:54038
  • [NT2] Nguyen To Nhu and Le Hoang Tri, No Roberts space is a counter-example to Schauder's conjecture, Topology, 33(1994), 371-378. MR 95h:46014
  • [R1] J. W. Roberts, A compact convex set with no extreme points, Studia Math. 60(1977), 255-266. MR 57:10595
  • [R2] J. W. Roberts, Pathological compact convex sets in the spaces $L_p,\ 0\leq p<1$, The Altgeld Book, University of Illinois, 1976.
  • [Re] S. Rolewicz, Metric linear spaces, PWN, Warszawa 1972; Second publication, PWN, Warszawa 1982. MR 55:10993; MR 88i:46004a; MR 88i:46004b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54C55, 54D45

Retrieve articles in all journals with MSC (1991): 54C55, 54D45

Additional Information

Nguyen To Nhu
Affiliation: Institute of Mathematics, P.O. Box 631, Bo Ho, Hanoi, Vietnam
Address at time of publication: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003-8001

Jose M. R. Sanjurjo
Affiliation: Departamento de Geometria y Topologia, Facultad de Matematicas, Universidad Complutense de Madrid, 280 40 Madrid, Spain

Tran Van An
Affiliation: Department of Mathematics, University of Vinh, Nghe An, Vietnam

Keywords: Convex set, linear metric space, extreme point, absolute retract
Received by editor(s): December 17, 1992
Received by editor(s) in revised form: April 1, 1996
Additional Notes: The first author was supported by the Complutense University of Madrid.
Communicated by: James West
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society